I know there are a ton of reviews, stories and recommendations regarding generic Wellbutrin (bupropion) usage and duration but my case seems unique and cannot find anything remotely similar to it. I'll keep as short and sweet as possible:
- I started on 150mg of Bupropion (Sandoz manufacturer) and had an INTENSE honeymoon starting on the third day. It lasted ~2 days and the effects felt almost identical to that of MDMA.
-After 8 days on 150mg I bumped up to 300mg SR from manufacturer Mylan. I was on 300mg SR for 14 days (we're now at 22 total days on Bupropion, disregarding dosage). This was a rollercoaster - some days I felt fantastic while others I felt like a hermit and wanted to do absolutely nothing.
-After 14 days on 300mg SR, I decided I did not want to have to worry about taking a pill twice a day (i'm pretty forgetful) so I opted for 300mg XL. The 300 XL came from manufacturer Actavis.
-I've been on Actavis's 300mg XL for just over five weeks at this point. After I completed my first 30 days on Actavis 300mg XL, I went for a refill and realized it was Par. This was TERRIBLE - literally felt like an allergic reaction. After 5 days of taking Par I had to call it quits and go back to my doctor to get another script so I could get the Actavis again. I'm back on Actavis now and have been on its version of 300mg XL for just over 5 weeks total (~40 days). Actavis has been super up and down as well, especially the past week where I've actually been extremely exhausted, which I have not experienced in the past 4 weeks.
SO, overall (disregarding manufacturer) I have been on 300mg of Bupropion (generic) for 55 days (almost 8 full weeks). Of those 8 full weeks I have been on Actavis's version of 300mg XL for just over 5 weeks. It has most definitely been a rollercoaster and this past week (week 8) has been very difficult - malaise, lethargy, and exhaustion with brief stints of intense happiness and energy which can last anywhere from 1 to 3-4 hours.
My question is: Does anyone believe that this medication will eventually "level out" for me, due to the fact that I had an intense honeymoon in the beginning and also considering the fact that I've had a handful of brief episodes of energy/happiness throughout the past 8 weeks? Most people say after 6-8 weeks call it quits, and I'm really hoping I don't have to do that - I have confidence in this med and would love some insight, personal experiences and hope. Maybe it is time to switch meds but I would hate to go back to an SSRI.
Thank you in advance!